Ringing In The Ears After Using Gentamicin Ointment?

Illustration of Ringing In The Ears After Using Gentamicin Ointment?
Illustration: Ringing In The Ears After Using Gentamicin Ointment? img.medscapestatic.com

Good afternoon, Mr and Mrs doctor. U003cbr u003eWant to ask, I was given an antibiotic in the form of gentamicine ointment to treat wounds in the neck. However, after recovering, my ears were ringing. Why yes. U003cbr u003eContinue to ask which antibiotic gentamicine is more dangerous between ointments than oral (taken)? U003cbr u003eThank you.

1 Answer:

Hello, thank you for the question for HealthReplies.com

Gentamicin is an antibiotic from the aminoglycoside group. The drugs from all classes have the potential to cause ototoxicity or damage to the nerves in the ear. This potential for ototoxicity has been clearly demonstrated in the administration of aminoglycosides by mouth (oral drugs) as well as the administration of aminoglycosides by ear drops. The administration of aminoglycosides in the form of topical ointments is not clearly known to cause this side effect, but the use of topical ointments over a large area, the use of topical drugs with occlusion (closed after applying to improve drug absorption), long-term use, is known to cause effects. systemic (same as using oral drugs). Oral drugs certainly have the potential to cause more systemic side effects than topical drugs (ointments).

We recommend that you consult with an ENT doctor for ear and hearing tests. Ringing in the ears is not always caused by side effects of drugs, but can also be caused by other things such as hearing a very loud voice, ear infection, ear obstruction by earwax (cerumen prop), Meniere's disease, otosclerosis, tumors in the ear, and so on. .

You should be careful when using hard drugs (drugs labeled red circle) including using antibiotics. The use of hard drugs without clear indications can cause dangerous side effects that are sometimes permanent (cannot be eliminated / cured). Always consult your doctor before you use certain drugs, especially hard drugs.

So much information from me, hopefully it will be enough to answer

dr. irna cecilia

: by

Related Question

How To Deal With Fever Never Went Down?

How To Deal With Fever Never Went Down?

(1 year ago)

Tonight, I’m MM Alyssa. You want to ask. My child has a fever right now, even though he didn’t have a fever last night, but the night before he got a fever. His light i... Read more

How To Deal With Cardiomegaly Accompanied By Anemia?

How To Deal With Cardiomegaly Accompanied By Anemia?

(1 year ago)

HealthReplies.com,... Read more

Complaints After Usbun Op?

Complaints After Usbun Op?

(8 months ago)

Hello, I want to ask – + 4 months I took off my op usbun. And lately the internal wound is often painful, and now from the thigh to the waist it feels really sore like cramps... Read more

Leave a Reply

Your email address will not be published. Required fields are marked *